Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 54, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 7, 2018, 9:02 AM CDT for Leake County, Mississippi. It took effect at Apr 7, 2018, 7:00 PM CDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2018, 9:02 AM CDT (14:02 UTC)
- In effect from
- Apr 7, 2018, 7:00 PM CDT
- Expired
- Apr 12, 2018, 9:00 AM CDT
- In force
- 5 days
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pearl River at Edinburg (ENBM6).
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02482000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 7, 5:57 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Apr 7, 5:57 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
557 AM CDT Sat Apr 7 2018
.UPDATE...
Updated for 12Z aviation discussion
&&
.AVIATION...
12Z TAF discussion:
IFR conditions with light drizzle, light rain and fog will
continue over the area through the morning as northerly winds, at
10 to 20 knots with gusts near 30 knots, usher much colder air
into the region. Conditions will rise to MVFR after noon and
eventually VFR as skies clear from the north after sunset./26/
&&
.DISCUSSION...
Remnants of overnight convective complex are continuing to provide
showers over the far southern portions, while isolated showers are
dotted over northern portions associated with southward moving cold
front. Though light precipitation will continue along the southward
moving boundary today, lift associated with mid level shortwave will
be sufficient to squeeze out areas of light rain mainly across
northern portions. Meanwhile, strong low level cold advection behind
the front may provide deep enough sub-freezing layer for a few ice
pellets to mix in with the rain over far northwest portions later
this morning into early afternoon.
While seeing wintery precipitation in April is somewhat rare, the
bigger story will be the cold temperatures tonight. Subsidence
behind departing mid level feature this afternoon will rapidly clear
the cloud cover from the north moving into the evening. Though
surface winds will remain at 5 to 10 mph early in the evening,
enough boundary layer decoupling should still occur for winds to
drop off to around 5 mph or less. These conditions will not be
ideal for strong radiational cooling, but they will be sufficient,
given the coldness of this airmass, for sub-freezing temperatures
over the northern third with some frost also able to form as far
south as I20.
Moving into Sunday, amplified mid level pattern will relax a bit
leaving a fast paced zonal flow through much of the upcoming
week. Weak shortwaves Sunday and again Tuesday will provide an
opportunity for a few light showers. The flow pattern will begin
to amplify again over the latter part of the week as ridge builds
over the Intermountain West in response to a strong storm system
approaching the west coast. As the storm system moves out of the
Rockies into the western High Plains Friday, its attendant cold
front will draw close enough for showers and thunderstorms to
develop in the steadily moistening airmass. Model differences
exist on timing and the degree of instability that will exist at
present./26/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 56 34 63 48 / 36 9 3 19
Meridian 57 34 64 46 / 46 13 2 22
Vicksburg 51 35 63 48 / 18 6 3 18
Hattiesburg 64 38 65 49 / 68 21 5 24
Natchez 57 36 64 50 / 31 11 3 21
Greenville 42 32 59 45 / 60 5 2 13
Greenwood 45 31 61 44 / 55 7 2 16
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Freeze Warning from 1 AM to 8 AM CDT Sunday for MSZ018-019-
025>039.
LA...None.
AR...Freeze Warning from 1 AM to 8 AM CDT Sunday for ARZ074-075.
&&Hazardous weather outlook, Apr 7, 4:47 AM CDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 447 AM CDT Sat Apr 7 2018 ARZ074-075-MSZ018-019-025>035-037>039-081000- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington- Humphreys-Attala-Winston-Noxubee- 447 AM CDT Sat Apr 7 2018 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, east central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight FREEZE AND FROST THREAT...Elevated TIMING...Tonight Sub-freezing temperature and areas of frost are expected after midnight tonight into early Sunday morning. These conditions will damage or kill crops and other sensitive vegetation if left unprotected. (https://www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. LAZ007>009-015-016-023-025-MSZ036-040>054-081000- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Tensas-Holmes-Issaquena-Sharkey-Yazoo-Madison MS- Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale- Claiborne-Copiah- 447 AM CDT Sat Apr 7 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight FREEZE AND FROST THREAT...Limited TIMING...Tonight Patchy frost, which may result in minor damage to unprotected vegetation, will be possible after midnight tonight into early Sunday morning. (https://www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. LAZ024-026-MSZ055>066-072>074-081000- Catahoula-Concordia-Simpson-Smith-Jasper-Clarke-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 447 AM CDT Sat Apr 7 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. 26 && ...HAZARD LEGEND... *FREEZE AND FROST* Extreme...Hard Freeze (less than or equal to 28 degrees) during the growing season with catastrophic damage to unprotected tender vegetation. Significant...Freeze expected (less than or equal to 32 degrees) for 3 hours or more during the growing season with significant damage to unprotected tender vegetation. Elevated...Frost expected during the growing season with damage to unprotected tender vegetation. This may include temperatures less than 32 degrees for 1-2 hours. Limited...Patchy frost during the growing season with minor damage to unprotected tender vegetation. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Local storm report, Apr 7, 3:24 AM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
324 AM CDT SAT APR 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM FLASH FLOOD 4 SW YAZOO CITY 32.81N 90.45W
04/06/2018 YAZOO MS 911 CALL CENTER
FLOODING REPORTED ALONG HWY 3.
&&
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:18 PM CDT | Flash Flood Warning | JAN | Issaquena, Warren | 3 hr |
| Apr 6, 7:52 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Newton, Rankin, Scott, Smith | 53 min |
| Apr 6, 8:00 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Warren | 60 min |
| Apr 6, 8:03 PM CDT | Tornado Warning | JAN | Rankin | 15 min |
| Apr 6, 8:09 PM CDT | Tornado Warning | JAN | Claiborne, Warren | 36 min |
| Apr 6, 8:13 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin, Warren | 3 hr |
| Apr 6, 8:48 PM CDT | Special Weather Statement | JAN | Newton, Smith | 57 min |
| Apr 6, 8:51 PM CDT | Flash Flood Warning | JAN | Leake, Neshoba, Newton, Scott | 3 hr |
| Apr 6, 8:54 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Copiah, Hinds, Jefferson, Simpson | 66 min |
| Apr 6, 9:19 PM CDT | Tornado Warning | JAN | Claiborne, Copiah | 41 min |
| Apr 6, 9:25 PM CDT | Tornado Warning | JAN | Copiah, Hinds | 35 min |
| Apr 6, 9:29 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 46 min |
| Apr 6, 9:37 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 68 min |
| Apr 6, 9:45 PM CDT | Flash Flood Warning | JAN | Clarke, Kemper, Lauderdale | 3 hr |
| Apr 6, 9:55 PM CDT | River Flood Warning | JAN | Leake | 4 days |
| Apr 6, 9:57 PM CDT | Tornado Warning | JAN | Copiah | 48 min |
| Apr 6, 10:05 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 55 min |
| Apr 6, 10:07 PM CDT | River Flood Warning | JAN | Sharkey | 69 hr |
| Apr 6, 10:13 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 3 hr |
| Apr 6, 10:35 PM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Simpson | 55 min |
| Apr 6, 10:43 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 46 min |
| Apr 6, 10:51 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 39 min |
| Apr 6, 11:02 PM CDT | Areal Flood Warning | JAN | Hinds, Madison, Rankin, Warren | 6 hr |
| Apr 6, 11:10 PM CDT | Flash Flood Warning | JAN | Clarke, Jasper, Smith | 4 hr |
| Apr 6, 11:13 PM CDT | Tornado Warning | JAN | Covington | 47 min |
| Apr 6, 11:17 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 38 min |
| Apr 6, 11:36 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 54 min |
| Apr 6, 11:46 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 59 min |
| Apr 7, 12:08 AM CDT | Flash Flood Warning | JAN | Jones | 4 hr |
| Apr 7, 12:48 AM CDT | Special Weather Statement | JAN | Lamar, Marion | 57 min |
| Apr 7, 1:26 AM CDT | Areal Flood Warning | JAN | Rankin | 6 hr |
| Apr 7, 1:38 AM CDT | Special Weather Statement | JAN | Forrest | 52 min |
| Apr 7, 1:48 AM CDT | Special Weather Statement | JAN | Lamar | 27 min |
| Apr 7, 3:45 AM CDT | Freeze Warning | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 11 more | 28 hr |
| Apr 7, 9:01 AM CDT | River Flood Warning | JAN | Leake | 5 days |
| Apr 7, 9:03 AM CDT | River Flood Warning | JAN | Leake | 50 hr |
| Apr 6, 7:32 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Morehouse, Richland | 58 min |
| Apr 6, 7:51 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 54 min |
| Apr 6, 8:04 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Tensas | 56 min |
| Apr 6, 10:28 PM CDT | Flash Flood Warning | JAN | Franklin, Madison, Richland, Tensas | 3 hr |
| Apr 6, 11:33 PM CDT | Special Weather Statement | JAN | Concordia | 42 min |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.